The linear polarization constant of R n

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

He present work deals with estimations of the n-th linear polarization constant c(H) n of an n-dimensional real Hilbert space H. We provide some new lower bounds on the value of sup ∥y∥=1 |〈x 1,y〉 ... 〈x n,y〉|, where x 1, ... ,x n are unit vectors in H. In particular, the results improve an earlier estimate of Marcus. However, the intriguing conjecture c(H) n= n n/2 remains open.

Original languageEnglish
Pages (from-to)129-136
Number of pages8
JournalActa Mathematica Hungarica
Volume108
Issue number1-2
DOIs
Publication statusPublished - Jul 2005

Fingerprint

Unit vector
n-dimensional
Polarization
Hilbert space
Lower bound
Estimate

Keywords

  • Gram matrices
  • Linear polarization constants
  • Polynomials over normed spaces

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

The linear polarization constant of R n . / Matolcsi, M.

In: Acta Mathematica Hungarica, Vol. 108, No. 1-2, 07.2005, p. 129-136.

Research output: Contribution to journalArticle

@article{67b4d6474a7e40e28ec06d50ed3c0f0e,
title = "The linear polarization constant of R n",
abstract = "He present work deals with estimations of the n-th linear polarization constant c(H) n of an n-dimensional real Hilbert space H. We provide some new lower bounds on the value of sup ∥y∥=1 |〈x 1,y〉 ... 〈x n,y〉|, where x 1, ... ,x n are unit vectors in H. In particular, the results improve an earlier estimate of Marcus. However, the intriguing conjecture c(H) n= n n/2 remains open.",
keywords = "Gram matrices, Linear polarization constants, Polynomials over normed spaces",
author = "M. Matolcsi",
year = "2005",
month = "7",
doi = "10.1007/s10474-005-0214-y",
language = "English",
volume = "108",
pages = "129--136",
journal = "Acta Mathematica Hungarica",
issn = "0236-5294",
publisher = "Springer Netherlands",
number = "1-2",

}

TY - JOUR

T1 - The linear polarization constant of R n

AU - Matolcsi, M.

PY - 2005/7

Y1 - 2005/7

N2 - He present work deals with estimations of the n-th linear polarization constant c(H) n of an n-dimensional real Hilbert space H. We provide some new lower bounds on the value of sup ∥y∥=1 |〈x 1,y〉 ... 〈x n,y〉|, where x 1, ... ,x n are unit vectors in H. In particular, the results improve an earlier estimate of Marcus. However, the intriguing conjecture c(H) n= n n/2 remains open.

AB - He present work deals with estimations of the n-th linear polarization constant c(H) n of an n-dimensional real Hilbert space H. We provide some new lower bounds on the value of sup ∥y∥=1 |〈x 1,y〉 ... 〈x n,y〉|, where x 1, ... ,x n are unit vectors in H. In particular, the results improve an earlier estimate of Marcus. However, the intriguing conjecture c(H) n= n n/2 remains open.

KW - Gram matrices

KW - Linear polarization constants

KW - Polynomials over normed spaces

UR - http://www.scopus.com/inward/record.url?scp=22044455843&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=22044455843&partnerID=8YFLogxK

U2 - 10.1007/s10474-005-0214-y

DO - 10.1007/s10474-005-0214-y

M3 - Article

VL - 108

SP - 129

EP - 136

JO - Acta Mathematica Hungarica

JF - Acta Mathematica Hungarica

SN - 0236-5294

IS - 1-2

ER -